Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 27, 2016, 5:17 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 5:17 PM MST (00:17 UTC)
- Expired
- Jun 27, 2016, 6:00 PM MST
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 4254 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS55 KVEF 280017
SVRVEF
AZC015-NVC003-280100-
/O.NEW.KVEF.SV.W.0012.160628T0017Z-160628T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 PM PDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
SOUTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM PDT/600 PM MST/
* AT 516 PM PDT/516 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF YUCCA...AND MOVING
WEST AT 10 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING SMALL HAIL.
* LOCATIONS IMPACTED INCLUDE...
BULLHEAD CITY...LAUGHLIN...YUCCA...TOPOCK...KATHERINE LANDING...
OATMAN...MESQUITE CREEK...MOHAVE VALLEY...
MOJAVE RANCH ESTATES AND HUALAPAI PEAK.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 1 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3471 11447 3476 11454 3524 11468 3507 11387
3481 11398 3464 11444
TIME...MOT...LOC 0016Z 102DEG 9KT 3493 11401
$$
STEELE2 follow-up statements
915
WWUS55 KVEF 280043
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
543 PM PDT MON JUN 27 2016
AZC015-NVC003-280100-
/O.CON.KVEF.SV.W.0012.000000T0000Z-160628T0100Z/
MOHAVE AZ-CLARK NV-
543 PM PDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
PDT/600 PM MST/ FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
AT 541 PM PDT/541 PM MST/...DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH WELL AHEAD OF THE STORM. THIS STORM WAS LOCATED NEAR
YUCCA...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BULLHEAD CITY...LAUGHLIN...YUCCA...TOPOCK...KATHERINE LANDING...
OATMAN...MESQUITE CREEK...MOHAVE VALLEY...
MOJAVE RANCH ESTATES AND HUALAPAI PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3471 11447 3476 11454 3524 11468 3507 11387
3481 11398 3464 11444
TIME...MOT...LOC 0041Z 102DEG 9KT 3494 11409
$$
STEELE998
WWUS55 KVEF 280055
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT MON JUN 27 2016
AZC015-NVC003-280105-
/O.EXP.KVEF.SV.W.0012.000000T0000Z-160628T0100Z/
MOHAVE AZ-CLARK NV-
555 PM PDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE AND
SOUTHEASTERN CLARK COUNTIES WILL EXPIRE AT 600 PM PDT/600 PM MST/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDSAND BLOWING DUST ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3471 11447 3476 11454 3524 11468 3507 11387
3481 11398 3464 11444
TIME...MOT...LOC 0052Z 102DEG 9KT 3494 11409
$$
STEELEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM MST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV...Corrected 250 PM PDT MON JUN 27 2016 .SYNOPSIS...A weak disturbance moving up from the south will bring an increase in moisture to the area and a chance of thunderstorms for portions of the region through at least midweek. Slightly cooler temperatures and considerable cloud cover can be expected tonight and Tuesday. && .SHORT TERM...tonight through Wednesday night. Thunderstorms were developing on the trailing edge of the inverted trough/easterly wave that was lifting into northwest Arizona and southeast California. The thunderstorms moving into east central Mohave county were clearly producing light to moderate rainfall but radar rainfall estimates up to 0.75" were likely way overdone. The latest high resolution models indicate thunderstorms will be confined mostly to central and southern Mohave county late this afternoon and evening but there will be the potential for strong winds from these storms that may push across the Colorado River Valley and possibly into southern Nevada this evening. As the crest of the easterly wave moves to the northwest overnight...it will lead to a slight chance of showers or thunderstorms over southern Nevada and parts of San Bernardino county late tonight and Tuesday morning with the mountains being favored with a better chance of seeing some measurable precipitation. By Tuesday afternoon...we should see an upswing of showers and thunderstorms over the southern Sierra as the wave continues lifting up over Inyo county. Pops were increased for the Sierra accordingly. Cloud cover should also help hold temperatures down a few degrees from Monday's readings. The latest models continue to show convection Wednesday will be somewhat subdued behind the inverted trough as it weakens and continues lifting into northeast Nevada and northern Utah. Models indicate drying and stabilization in the mid levels across southeast California and southern Nevada Wednesday and it appears the boundary layer will have limited moisture. So, any convection should be confined to the mountains and may briefly affect nearby valleys as steering flow pushes them to the northeast. The latest temperature guidance indicates only a slight increase from Tuesday. .LONG TERM...Thursday through Sunday. By Thursday, moisture that was pulled northward earlier in the week will lessen as the GFS shows the 1 inch PW line retreating back east into southern Arizona. Did lower POPs in the valleys of southern Nevada and eastern San Bernardino County since both the GFS/ECMWF lack instability to generate thunderstorms. Models agree there will be a resurgence of moisture back west across the Colorado River into far eastern San Bernardino, Clark and Lincoln Counties Friday/Saturday. Maintained highest POPs in Mohave County where instability is the greatest with slight chance POPs for eastern San Bernardino, Clark and Lincoln Counties. Models differ in the overall pattern by July 4 with the ECMWF building a ridge overhead while the GFS shows a deeper trough moving through the Pacific Northwest. However outcome would be similar with drier more stable air mass in place. Influx of moisture/cloud cover Friday/Saturday looks to have minimal impact of temperatures as guidance keeps values at or above normal heading through the long holiday weekend. && .AVIATION...For McCarran...Through Wednesday, expect southeasterly winds under 10 knots in the afternoons and south southwesterly winds around 10 knots overnight. A few thunderstorms will affect the Peach Springs corridor this evening, then spread as far west as the local mountains Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. For the rest of southern Nevada...northwest Arizona...and southeast California...Smoke from fires will remain aloft in most areas, reducing slant range visibility but probably not surface visibility except in high terrain. A few thunderstorms will affect Mohave County this evening, then spread to the southern Great Basin, the Mojave Desert near and east of Las Vegas, and the Sierra Nevada Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. Away from thunderstorms, expect typical diurnal winds for most areas. && .FIRE WEATHER...A disturbance lifting up through the Mojave Desert region overnight into Tuesday morning will bring isolated to scattered thunderstorms...especially over northwest Arizona this evening. Sufficient moisture exists with these storms to produce localized wetting rains...however isolated cells with dry lightning will be possible across eastern San Bernardino and Clark counties overnight into Tuesday. Coverage is expected to be minimal...but given the recent dry hot conditions...it will be a fire weather concern. This initial low grade monsoon moisture push will lead to a chance of afternoon and evening thunderstorms over the mountains lingering through at least the middle of the week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short term/Fire Weather...Adair Long term...Pierce Aviation...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 27, 5:00 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 PM PDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 5 E NEW KINGMAN-BUTLER 35.26N 113.94W
06/27/2016 M60 MPH MOHAVE AZ ASOS
ASOS STATION KINGMAN AIRPORT /IGM/.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:09 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 28, 2:42 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jun 27, 6:48 PM MST | Severe Thunderstorm Warning | VEF | Clark | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.